MAUDE Adverse Event Report: ACELL, INC. GENTRIX SURGICAL MATRIX PLUS

ACELL, INC. GENTRIX SURGICAL MATRIX PLUS
Model Number MSPL1015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This mdr is being submitted due to the reported infection after initial placement of the acell device in conjunction with a kci (acelity) prevena negative pressure system.The acell device was explanted; however it is not available for evaluation.A review of the manufacturing records for this lot identified no deviations in the production process that fall outside of specification.The device was manufactured and distributed sterile in compliance with fda, state, local, and acell's operating procedures.There were no reports of device failure at the time of initial surgery.We are submitting this report now, without results of sterility testing, in order to submit a timely report and will provide a follow-up upon completion of sterility testing.
 
Event or Problem Description
On 1/3/2019, acell, inc.Was notified by a physician that their patient developed an infection after application of an acell device and usage of kci (acelity) prevena negative pressure system.The surgeon conducted a colostomy reversal and parastomal hernia repair on (b)(6) 2018, an acell device was placed in an underlay technique and the fascia re-approximated.The skin was left open with kci (acelity) prevena negative pressure system applied to the area.During the first wound vacuum change, an infection was discovered.The surgeon is unsure if the device was the cause the infection.The surgeon performed a post-operative washout and debridement including the explanting of the acell device.There was no date provided of when this procedure was conducted.
 
Event or Problem Description
On 1/3/19, acell, inc.Was notified by a physician that their patient developed an infection after application of an acell device and usage of kci (acelity) prevena negative pressure system.The surgeon conducted a colostomy reversal and parastomal hernia repair on (b)(6) 2018, an acell device was placed in an underlay technique and the fascia re-approximated.The skin was left open with kci (acelity) prevena negative pressure system applied to the area.During the first wound vacuum change, an infection was discovered.The surgeon is unsure if the device was the cause the infection.The surgeon performed a post-operative washout and debridement including the explanting of the acell device.There was no date provided of when this procedure was conducted.
 
Additional Manufacturer Narrative
This is a follow-up report for additional information that was received subsequent to the initial filing.Acell conducted sterility testing on the same retained lot, results indicated no growth was observed.This mdr is being submitted due to the reported infection after initial placement of the acell device in conjunction with a kci (acelity) prevena negative pressure system.The acell device was explanted; however it is not available for evaluation.A review of the manufacturing records for this lot identified no deviations in the production process that fall outside of specification.The device was manufactured and distributed sterile in compliance with fda, state, local, and acell's operating procedures.There were no reports of device failure at the time of initial surgery.

Brand Name
GENTRIX SURGICAL MATRIX PLUS
Common Device Name
GENTRIX SURGICAL MATRIX PLUS
Manufacturer (Section D)
ACELL, INC.
6640 eli whitney dr.
columbia MD 21046
MDR Report Key8297540
Report Number3005920706-2019-00001
Device Sequence Number2575231
Product Code FTM
UDI-Device Identifier00386190001240
UDI-Public(01)00386190001240(17)200731(10)013211
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K162554
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberMSPL1015
Device Catalogue NumberMSPL1015
Device Lot Number013211
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/03/2019
Supplement Date Received by Manufacturer01/03/2019
Initial Report FDA Received Date02/01/2019
Supplement Report FDA Received Date02/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
KCI (ACELITY) PREVENA NEGATIVE PRESSURE SYSTEM; KCI (ACELITY) PREVENA NEGATIVE PRESSURE SYSTEM; KCI (ACELITY) PREVENA NEGATIVE PRESSURE SYSTEM
Outcome Attributed to Adverse Event Required Intervention;